With the FDA approval of Rituximab in 1998 for the treatment of lymphoma, and Trastuzumab in 1999 for the treatment of breast cancer, monoclonal antibodies were officially added to the therapeutic armamentarium against malignancy. Most of the side effects associated with these agents are due to antigen-antibody interactions on specific cells and tissues. One of the most predictable side effects of these products is a constellation of various systemic effects including flu-like symptoms such as headache, fever, sweats, skin rash, shortness of breath, hypotension, nausea, and asthenia that occurs with the first infusion of such products. Rarely severe hypotension, bronchospasm, and hypoxia and even death have occurred. The pathophysiology of these reactions appears to be secondary to the release of cytokines as the antibodies bind do circulating antigen-expressing cells that are then removed in the reticuloendothelial system of the lungs, spleen and liver. In patients with large numbers of antigen-dense cells that have a high mitotic index, such as prolymphocytic leukemia, mantle cell lymphoma, or lymphosarcoma cell leukemia, there is a risk of true tumor lysis syndrome. One should be particularly cautious when treating patients with high numbers of circulating antigen-expressing cells in the setting of underlying cardiovascular or respiratory disease.